This question was answered on Sat 09, Aug 2008 02:38pm by VanessaMD

My legs are very stiff and sore what is going on?

    
Asked by Unregistered (Male; 47; USA ) on Fri 08, Aug 2008 02:11pm

With in the past 6 months my legs get stiff and i cant hardley move my legs or find it hard to walk after sitting for 30 minutes so i try to keep moving but it just seems to get worse.even after i rest they still feel tight and sore.sitting and crossing my legs hurt and feel stiff like my muscle are tighting up.can you please give me some idea of what is going on? i find walking to be very hard sometimes.Especially when I get out of bed in the morning. What could cause this ? Poor blood circulation in my legs? Diabetis? PAD? I am over weight at work I spend about 1/2 of the day on my feet and the other half sitting. Are there any leg streches that would help? My legs do not hurt when I lay or sit just when I walk. Very stiff and heavy espically when I get out of bed or sit for a long time. They do get better if I walk for a while not as stiff bt after a while of walking they get sore then.

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by VanessaMD  on Sat 09, Aug 2008 02:38pm:

Hi There are a few things that are significant in your history: Being overweight and stiffness of the extremities which seem to be worse especially in the mornings. One main differential here is osteoarthritis. Being overweight puts you at a higher risk of developing osteoarthritis. "In the United States, osteoarthritis (OA) is the most common form of arthritis affecting about 16 million Americans. Obesity is a well established risk factor for osteoarthritis of the knee, and possibly the hip. More than 70 percent of women and 35 percent of men with OA of the knee are overweight. It is characterized by pain at the knee on beginning motion, such as arising from a chair, and increased pain with prolonged use. In the early stages of OA, the pain is relieved by rest, but as the disease progresses, the pain can persist after activity, and even interfere with sleep." Source:http://www.obesityaction.org/resources/oacnews/oacnews5/Arthritis%20and%20Obesity.pdf I would suggest an initial consult with your physician for a complete assessment of the joints and the extremities. It should be necessary to note that weakness is not mistaken for stiffness here and that the joints are involved and not the muscles. Blood tests for blood sugar and cholesterol levels may be obtained to rule out diabetes and cholesterol elevation. It is necessary to engage in regular exercise regimens which are low impact exercises (eg swimming , brisk walking). Choosing the right forms of exercises is important. Using the right rubber shoes with good support is also essential.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
Search for answers     Dryskin     groin and lower abs hurt     search     tailors     extrem     I have strong smell to urine and some leakage after urination     An inflammation of the scrotum is called ____     scab on penis     tightnessinarm     search     flutteringfeelingundermyribca     Hand foot and mouth     manstubution     isthereamedicalproblemthatwould     whatdoesthismeanlungsarebilaterallyexpandedwithoutm     Igetkneepainaft     strain throat muscles     white patch on clitorus     drsheetalkauldyspareunia     iusedacockringandnowihaveilargeveinonmypeniswhy     Ihaveasensationof     what is hynia     feeding and epilepsy     female     nadine150mg     bad smell from vagina     over the counter ed drug     chesty cough with a raised rash     Mytwoyearoldkeepsgettingboilsonherbottom     backproblem     Mild color flow display across the mitral valves in systole     lopez2mgtablet     addiction     dr kadar ranjan kolkata     pityriasis     brachial pruritis     sprain ankle crush     figure     soar tong     leukorrea     sour taste in mouth after antibiotics     If someone already has liver damage will Tramadol cause it to be worse     Search for answers     HighfeversorethroatburningeyesTreatmentsuggested     sighns of lecuria     Search for answers     black and blue on legs     decrease the size of the vagina     cuts on but hole     Search for answers     why dose my knee hurt and the pain gose up and down my leg     what is a lumpar puncture     Distonia     ct scan found a 1 cm spot on lung     Do antibiotics prescribed to treat tonsillitis affect the contraceptive implant     Search for answers     pulling on right side of face lip area     search     left scapula pain trap inflamation     Search for answers     Methotrexate     Search for answers     atrail fibrillation     Search for answers     anul     Search for answers     steppedonarustynail     fingerdrumming     hot20flashes20after20novasure     Search for answers     vitamins     white bath salts and hiv     Search for answers     progylutontab     1     Search for answers     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats